Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 232, NWS Hastings, NE

July 6, 2024Clay County, Fillmore County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 6, 2024, 5:26 PM CDT for Clay County, Fillmore County, York County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2024, 5:26 PM CDT (22:26 UTC)
Expired
Jul 6, 2024, 6:15 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Clay County, NE, Fillmore County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:27 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:01 PM CDT, 25 minutes earlier. Its key messages:

  • Severe storms are possible across the area this afternoon into this evening. The main threats will be large hail and damaging winds.
  • Showers and storms will also be possible Sunday and again on Wednesday. Severe weather is not expected at this time.
  • High temperatures will range from the mid 70s to mid 90s with low temperatures in the mid 50s to lower 70s.
Area forecast discussion, Jul 6, 5:01 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
501 PM CDT Sat Jul 6 2024

.KEY MESSAGES...

- Severe storms are possible across the area this afternoon into
  this evening. The main threats will be large hail and damaging
  winds.

- Showers and storms will also be possible Sunday and again on
  Wednesday. Severe weather is not expected at this time.

- High temperatures will range from the mid 70s to mid 90s with
  low temperatures in the mid 50s to lower 70s.

&&

.DISCUSSION...
Issued at 459 PM CDT Sat Jul 6 2024

Due to ongoing severe weather, we are unable to issue a new AFD
this afternoon. We will attempt to issue an update to the
forecast discussion, key messages and HWO as time allows later
this evening.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1234 PM CDT Sat Jul 6 2024

For KGRI/KEAR Airports:

Showers and thunderstorms moving across the area will impact the
TAF sites this afternoon. The most likely timeframe for KEAR
will be between 06/19Z and 06/22Z, and from 06/20Z to 06/23Z at
KGRI. Some of these thunderstorms are expected to produce hail
to the size of golf balls and potentially brief gusts of over 60
mph. There may be brief visibility reductions in heavy rain as
well. CIGS are expected to remain VFR through the evening with
bases around 5k-7k ft AGL. CIGS may drop to IFR to MVFR briefly
toward the end of the period Sunday morning. Wind direction will
be pretty variable through the period, but generally easterly
through this evening (other than near thunderstorms where winds
will be erratic and gusty). Winds will become light and variable
overnight, then northerly mid- to late Sunday morning. Outside
of thunderstorm impacts, winds are expected to be 8 kts or less
through the TAF period.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Rossi
AVIATION...Hickford
Hazardous weather outlook, Jul 6, 2:01 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
201 PM CDT Sat Jul 6 2024

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071915-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
201 PM CDT Sat Jul 6 2024

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Strong to severe storms have developed and will move across the
outlook area this afternoon into this evening. Hail up to the size
of golf balls and wind gusts in excess of 60 mph will be possible.
An isolated tornado or two will also be possible. A severe
thunderstorm watch is in effect for the majority of the outlook
area until 8 PM this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Sunday into Sunday night and again
Wednesday into Wednesday night. Severe weather is not expected at
this time.

.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any instances of severe
weather.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Jul 6, 5:15 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
515 PM CDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Tstm Wnd Gst     2 ESE Campbell          40.29N 98.69W
07/06/2024  M64 MPH          Webster            NE   Mesonet

            Weather station reported a 64 MPH wind gust.

&&
Local storm report, Jul 6, 5:16 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
516 PM CDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Tstm Wnd Gst     7 N Inavale             40.19N 98.64W
07/06/2024  M67 MPH          Webster            NE   Mesonet

            Weather station reported a 67 MPH wind gust.

&&
Local storm report, Jul 6, 5:17 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
517 PM CDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Tstm Wnd Gst     4 NNW Edgar             40.42N 98.01W
07/06/2024  M60 MPH          Clay               NE   Mesonet

            Weather station reported a 60 MPH wind gust.

&&
Local storm report, Jul 6, 5:19 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
519 PM CDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     Flash Flood      1 NE Hastings           40.60N 98.38W
07/06/2024                   Adams              NE   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Local storm report, Jul 6, 5:20 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
520 PM CDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     Hail             3 E Prosser             40.67N 98.52W
07/06/2024  E0.75 Inch       Adams              NE   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Jul 6, 5:23 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
523 PM CDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     Oak                     40.24N 97.90W
07/06/2024                   Nuckolls           NE   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:28 AM CDTSpecial Weather StatementGIDDawson47 min
Jul 6, 11:36 AM CDTSevere Thunderstorm WarningGIDDawson39 min
Jul 6, 12:10 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDDawson50 min
Jul 6, 12:25 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper50 min
Jul 6, 12:51 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Dawson39 min
Jul 6, 1:08 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDDawson, Gosper, Phelps52 min
Jul 6, 1:12 PM CDTTornado WarningGIDDawson, Gosper, Phelps18 min
Jul 6, 1:28 PM CDTTornado WarningGIDPhelps17 min
Jul 6, 1:47 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Kearney, Phelps43 min
Jul 6, 2:00 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps45 min
Jul 6, 2:05 PM CDTSpecial Weather StatementGIDDawson40 min
Jul 6, 2:10 PM CDTTornado WarningGIDKearney, Phelps20 min
Jul 6, 2:29 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Kearney46 min
Jul 6, 2:29 PM CDTTornado WarningGIDKearney16 min
Jul 6, 2:31 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson29 min
Jul 6, 2:38 PM CDTTornado WarningGIDGosper, Phelps10 min
Jul 6, 2:39 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Dawson, Gosper, Phelps51 min
Jul 6, 3:10 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney50 min
Jul 6, 3:19 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Gosper, Kearney, Phelps41 min
Jul 6, 3:31 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper44 min
Jul 6, 3:40 PM CDTSevere Thunderstorm WarningGIDAdams, Hall35 min
Jul 6, 3:46 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Kearney29 min
Jul 6, 3:54 PM CDTTornado Warning Tornado observedGIDAdams, Kearney21 min
Jul 6, 4:15 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Franklin, Kearney, Webster45 min
Jul 6, 4:15 PM CDTTornado WarningGIDAdams15 min
Jul 6, 4:20 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Clay, Hall, Hamilton40 min
Jul 6, 4:29 PM CDTTornado WarningGIDAdams, Clay31 min
Jul 6, 4:31 PM CDTAreal Flood AdvisoryGIDAdams, Buffalo, Dawson, Franklin, Hall, Kearney and 1 more6 hr
Jul 6, 4:36 PM CDTAreal Flood AdvisoryGIDAdams, Clay, Franklin, Kearney, Webster6 hr
Jul 6, 4:43 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster32 min
Jul 6, 4:48 PM CDTSevere Thunderstorm WarningGIDAdams, Clay42 min
Jul 6, 5:00 PM CDTTornado WarningGIDClay30 min
Jul 6, 5:14 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer46 min
Jul 6, 5:29 PM CDTTornado WarningGIDClay, Fillmore16 min
Jul 6, 5:44 PM CDTTornado WarningGIDFillmore31 min
Jul 6, 5:59 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDFillmore, Thayer31 min
Jul 6, 6:01 PM CDTSpecial Weather StatementGIDBuffalo44 min
Jul 6, 6:08 PM CDTAreal Flood AdvisoryGIDAdams, Clay, Fillmore, Hamilton, Nuckolls, Thayer5 hr
Jul 6, 6:55 PM CDTSpecial Weather StatementGIDHall35 min
Jul 6, 4:01 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.